It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Re: New Here
Nov 21, 2009
[QUOTE]If you don't mind my asking, have your side effects subsided for the most part? Did you find yourself better able to think after stopping the statin?, and did your hair grow back? Also, are you taking any particular supplement that helps in keeping your numbers low? I take quite a few vitamins, and fish oil supplement. Thank You again for any help. [/QUOTE]

Within 24 hours of stopping the statin, my brain fog was GONE! I compare it to having come out of the dark into the daylight. The confusion was gone.. I could now remember words again. I quit tripping over my own feet. The surge of energy that I had was unbelievable, I didn't even realize it had stolen all my energy until it came back. It was 2 weeks before I was brave enough to stop the medicine I was taking for the horrible pain in my knees but one day I tried not taking it and WOW! That crippling pain I had lived with for years was GONE and has not come back since. The vertigo I lived with all those statin years was GONE! The frequent sudden urges to urinate was GONE! My sexual urges came back. I was NORMAL again..... All those years, my quality of life was slipping away and I knew it... I didn't know WHY and couldn't stop it from happening. I was in worst shape than my Mama was in her 80's and I was only in my 50's. I was scared to death, I was less than a year away from being completely disabled and didn't know why. How I didn't get fired from my job is still a puzzle to me because I was unable to do my job anymore due to the pain and brain thing. I had given up driving because I would run stop signs while looking right at them... I would be on the interstate and see my exit was only 1/2 mile ahead... next thing I knew I was 10 miles past it and have no memory of passing it. Needless to say, I was scared to death of what was happening to me and could NOT figure out WHY it was happening, what was wrong or what to do about it.

Ok, lets fast forward to the 6 month honeymoon period once off of them.. For 6 months, things were normal again. Life was GREAT. Then the assault started. EVERY morning I woke up to a different joint in horrible pain, so bad that that joint was useless that day. I am not kidding, I woke up EVERY morning in pain.. This went on for months until it landed in my right shoulder and that is where it has been for over 2 years or more. I couldn't even lift my arm, the pain was SO bad.... exactly like the pain I'd had in my knees all those years while on the statin. MRI showed that overnight I suddenly had arthritis, bursitis, tendinitis and a bone spur in a shoulder that never had even a mild twinge of pain. Steroid injects did NO good so I just quit getting them or even going to the doctor for it anymore. While the pain isn't as intense anymore, I do live with the pain every day.

I have also found that there are days that the brain fog comes back and the memory trys to flake out on me from time to time..But life for me is far more normal that it was while on statins..

Ah, I didn't mention the odd swelling on my feet that started early on to statins. BOTH feet, in the SAME place that started at the same time. Soft mushy swelling that burned, itched, tingled. I saw 3 different doctors for that and never did find out WHAT it was or HOW to stop it. It hurt as it spread and I knew when it was spreading because of the pain. NO treatment helped it or stopped it.... Off of statins the pain has pretty much stopped and it has stopped spreading. It is just every now and then, the right ankle will lock up on me and the pain is so bad when that happens, that it almost throws me down. Those spots have gotten smaller off statins..

Just prior to quitting them, I guess you could say "my inner voice" told me to get my hormone levels checked... so I went got them checked.. The doctor said everything was normal.. But off of them about a year later, I ended up at my OB-Gyn because I had a real problem... a skin condition... the cause was LOW TESTOSTERONE and statins are known to lower testosterone levels. I now have a skin condition that there is NO cure for that I will have to deal with for the rest of my life that can turn into somethings serious, including cancer.

Speaking of cancer... All my colonscopies pre-statin never turned up anything. On statins 5 years, I had FIVE precancerous polyps, off stains 3 years, the last one turned up only 1 real small non threatening one.. Draw your own conclusions on that...


Also, pre-statin I didn't have any signs of cataracts, on them I got them. Once off of them, it is like the cataracts exploded and grew rapidly. Draw your own conclusions from that too.

I also want to mention the "Statin Shuffle". I walked with that shuffle myself so I know what it is and I recognize it in other people... 100% of people that I see walking like that and ask if they are on a statin drugs... say YES! I ask all the time, if I recognize it in people, how come the doctors don't? I don't know how to describe it other than you don't pick your feet up when you walk, you just shuffle them along... like you are 90 years old? That was gone within 24 hours of me stopping my statin and I now have my energetic way of walking back and no longer walk like a 90 year old..

My hair was not effected...

I now take
CoQ-10
Fish oil (4 to 6 a day)
L-Carnitine
Vitamin C
Vitamin D (statins are known to deplete this from your body)
B 6
B 12
Cinnamon
Folic acid Garlic

I recently went to a health store and am trying "Cholesterol Metabolism Factors".... Just started on that..

I watch what I eat real close and in the years since I have been off, I have lost the 50 pounds I gained on the stuff. Last cholesterol check I had done in April, my total cholesterol as 225 which is good for me but I feel bad when it is that low so I try to keep it around 250. People laugh at me and tell me cholesterol levels have nothing to do with how you feel but everytime I feel bad and end up at the doctors because I feel real bad, it is in the 220's range. When I go for... say a annual and feeling great and allow it to be checked, it is in the 250 range.

Ok, remember me discussing the brain thing with me driving? Just think of this, airline pilots on it, truck drivers on it, school bus drivers on it, how many people that drive the interstates are on it, your DOCTOR on it... WHAT is it going to take to make people see how dangerous this stuff can be and re-evaluate this wide spread use of it?

Is this information overload? Sorry if it is but I just want people to see what this stuff can do to those who take it and make a more informed decision as to rather the benefits outweigh the risks for themselves. This information was not out there when I started on them or I could have saved myself a lot of problems and pain. EVERYTHING you read says ONLY those men with KNOWN heart disease between the ages of 45 to 65 should even be taking the statins.





All times are GMT -7. The time now is 10:59 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!